MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J495H
Medical Device Problem Codes Break (1069); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 1/13/2025.H6: component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.The single complaint was reported with multiple events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it was reported that "the needle was not performing normally", please provide more details: what is the total number of procedures where the suture broke and the needle was not performing normally? please provide the product code and lot number of these products: have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Please provide the source or name of person providing answers to follow-up questions: h3 investigational summary: the product was returned to ethicon for evaluation.One unopened sample was received for analysis.In order to evaluate the condition of the returned sample, the packaging was opened.No defects were detected on the product; the swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during evaluation.The returned needle was noted to be the corresponding prime reverse cutting needle for the j495g product code.No damages or needle deformation were observed during the visual inspection.The needle was passed through a tissue simulator and no abnormalities were noted.The functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an ent procedure on (b)(6) 2024 and suture was used.During an ent procedure that the suture broke and the needle was not performing normally.Another like device of a different lot was used to continue with the procedure.Surgeon stated he has been having this issue for a few cases now.There were no adverse consequences reported.Additional information was requested.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21139339
Report Number2210968-2025-00427
Device Sequence Number12508088
Product Code GAM
UDI-Device Identifier10705031040564
UDI-Public(01)10705031040564(17)270930(10)SLMSQA
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ495H
Device Lot NumberSLMSQA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown